Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 68, NWS Austin/San Antonio, TX

April 26, 20154 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 26, 2015, 10:40 PM CDT for 4 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2015, 10:40 PM CDT (03:40 UTC)
Expired
Apr 26, 2015, 11:45 PM CDT
In force
65 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Edwards County, TX, Kerr County, TX, Real County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 7:59 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 3.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
3554 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS54 KEWX 270340
SVREWX
TXC137-265-385-465-270445-
/O.NEW.KEWX.SV.W.0068.150427T0340Z-150427T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1040 PM CDT SUN APR 26 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  EAST CENTRAL VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1145 PM CDT

* AT 1039 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES WEST OF TELEGRAPH TO 9 MILES EAST OF CARTA
  VALLEY TO 9 MILES NORTHEAST OF COMSTOCK...MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ROCKSPRINGS...LOMA ALTA...CAMP WOOD...VANCE...CARTA VALLEY...
  BARKSDALE...FLOUR MILLS...VINEGARONE...PRADE RANCH...PAFFORD
  CROSSING...DEVILS RIVER STATE NATURAL AREA AND DEVILS SINKHOLE
  STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2991 10115 3002 10079 3029 10048 3028 9936
      2963 9993 2963 10069 2970 10117
TIME...MOT...LOC 0339Z 273DEG 43KT 3026 10011 2979 10053 2976 10104 

HAIL...1.00IN
WIND...70MPH
 
$$

CP
1 follow-up statement
680 
WWUS54 KEWX 270410
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1110 PM CDT SUN APR 26 2015

TXC465-270419-
/O.CAN.KEWX.SV.W.0068.000000T0000Z-150427T0445Z/
VAL VERDE TX-
1110 PM CDT SUN APR 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VAL VERDE COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE VAL 
VERDE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3028 9936 2963 9993 2963 10069 2985 10069
      3029 10017
TIME...MOT...LOC 0409Z 275DEG 41KT 3022 9961 2983 10023 2965 10059 

$$

TXC137-265-385-270445-
/O.CON.KEWX.SV.W.0068.000000T0000Z-150427T0445Z/
REAL TX-EDWARDS TX-KERR TX-
1110 PM CDT SUN APR 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR REAL...EDWARDS AND NORTHWESTERN KERR COUNTIES...

AT 1109 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF KERR WILDLIFE MANAGEMENT AREA TO
12 MILES SOUTH OF ROCKSPRINGS TO 11 MILES SOUTHEAST OF CARTA
VALLEY...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...CAMP WOOD...VANCE...CARTA VALLEY...BARKSDALE...PRADE
RANCH AND DEVILS SINKHOLE STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3028 9936 2963 9993 2963 10069 2985 10069
      3029 10017
TIME...MOT...LOC 0409Z 275DEG 41KT 3022 9961 2983 10023 2965 10059 

HAIL...1.00IN
WIND...70MPH
 
$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 10:02 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 26, 10:02 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1002 PM CDT SUN APR 26 2015

.UPDATE...
SEVERE THUNDERSTORM WATCH CONTINUES ACROSS THE RIO GRANDE PLAINS
...SOUTHERN EDWARDS PLATEAU AND AREAS ALONG AND WEST OF I-35
CORRIDOR(THIS INCLUDES AUSTIN AND SAN ANTONIO METRO AREAS) THROUGH
2 AM MONDAY. LATEST IMAGES FROM AREA RADARS SHOW A LINE OF STRONG
TO SEVERE STORMS EXTENDING FROM CENTRAL TEXAS SOUTHWESTWARD TO
VAL VERDE COUNTY. THIS LINE WILL CONTINUE TO ADVANCE TO THE
SOUTHEAST LATE THIS EVENING AND AFFECT THE I-35 CORRIDOR BY
MIDNIGHT TONIGHT. THE MAIN THREATS ASSOCIATED WITH THESE STORMS
WILL BE THUNDERSTORM DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP
TO 2 INCHES IN DIAMETER. HOWEVER...CAN NOT RULE AN ISOLATED
TORNADO. THE LINE OF STORMS WILL CONTINUE TO PUSH TO THE SOUTHEAST
AND AFFECT THE SOUTHEASTERN COUNTIES FROM 3 TO 5 AM MONDAY. SINCE
THE LINE OF STORMS IS FORECAST TO QUICKLY MOVE ACROSS THE
AREA...WIDESPREAD FLOODING IS NOT EXPECTED. HOWEVER...THERE IS A
SLIGHT CHANCE FOR ISOLATED LOCALLY HEAVY RAIN ACROSS PORTIONS OF
THE SOUTHEAST THAT COULD RESULT IN MINOR FLOODING ACROSS AREA
ROADS...POOR DRAINAGE AREAS AND SMALL CREEKS.

WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST WITH SOME
LINGERING SHOWER/THUNDERSTORM ACTIVITY ACROSS THE FAR EAST
COUNTIES BY MID MORNING MONDAY.

&&

.PREV DISCUSSION... /ISSUED 718 PM CDT SUN APR 26 2015/

AVIATION... /00Z TAF UPDATE/
ANOTHER ROUND OF STRONG TO SEVERE STORMS ARE EXPECTED TO IMPACT
I-35 TERMINALS THIS EVENING. AHEAD OF THIS DEVELOPMENT A GRADUAL
LOWERING INTO MVFR...THEN IFR CLOUDS SHOULD DEVELOP JUST BEFORE
A BROKEN LINE OF CONVECTION MOVES INTO I-35. CONVECTIVE OUTFLOWS
SHOULD OCCASIONALLY LIFT CIGS TO VFR NEAR THE STORMS...BUT WILL
KEEP SKIES AT MAINLY IFR. IMPROVENTS INTO MVFR AND VFR ARE
EXPECTED BETWEEN 12Z AND 15Z. MEANWHILE VFR SKIES AND A SUBTLE
OVERNIGHT WIND SHIFT IS ALL THAT IS ACCOUNTED FOR AT DRT...AS MOST
MODELS KEEP THE CONVECTION JUST TO THEIR NE.

PREV DISCUSSION... /ISSUED 249 PM CDT SUN APR 26 2015/

.ISOLATED SEVERE POTENTIAL THE REST OF THE AFTERNOON BECOMING
MORE WIDESPREAD OVERNIGHT AS SEVERE LINE OF STORMS EXPECTED...

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...

FOR NOW THROUGH 7PM...
SUPERCELLS ARE BEGINNING TO FIRE ALONG THE DRY LINE WHICH IS SPANNING
FROM NEAR DEL RIO...EAST OF JUNCTION...AND NORTH INTO CENTRAL
TEXAS. CONTINUED LOW LEVEL MOISTURE FLOW FROM THE SE AND A VERY
UNSTABLE ENVIRONMENT WILL RESULT IN SUPERCELL DEVELOPMENT AS FAR
SOUTH AS THE SOUTH EDWARDS PLATEAU THIS AFTERNOON. SATELLITE
IMAGERY HAS BEEN INDICATING THE BEST INSTABILITY AND LOW LEVEL
CONVERGENCE TO BE ISOLATED TO THE DRY LINE ITSELF...WHICH WAS WELL
HANDLED IN THE 12Z NAM SOLUTIONS THIS MORNING.

VISIBLE SATELLITE AND SURFACE ANALYSIS SHOWS CU DEVELOPMENT
EXTENDING AS FAR SOUTH AS KERRVILLE AND THIS POINT NORTH AND EAST
WILL BE THE FOCUS FOR ISOLATED SUPERCELL DEVELOPMENT THROUGH THE
REST OF THE PEAK HEATING HOURS THIS AFTERNOON. IT IS DIFFICULT TO
ASCERTAIN THE LIKELIHOOD OF DEVELOPMENT AS THE DRYLINE IS
INTERACTING WITH THE MOIST MT AIR MASS RESULTING IN UNEVEN MIXING
FROM NORTH TO SOUTH AND RESULTANT BULGING IN THE DRYLINE. IF ANY
PARCELS ARE ABLE TO LIFT ABOVE THE BOUNDARY LAYER AND TAP INTO THE
ELEVATED INSTABILITY AND STRONG MID LEVEL LAPSE RATES...VERY LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS COULD RAPIDLY DEVELOP.
TORNADIC POTENTIAL WILL ALSO BE POSSIBLE FOR CELLS IN THE BETTER
MOISTURE ENVIRONMENT FARTHER DISPLACED FROM THE DRY LINE.

FOR 7PM THROUGH MIDNIGHT...
UPPER LEVEL DIVERGENCE WILL INTENSIFY IN THE EXIT REGION OF THE
UPPER LEVEL JET BEGINNING TO SPREAD INTO WEST CENTRAL TEXAS AND
WILL INTERACT WITH THE DRYLINE...WHICH MAY SLIGHTLY RECEDE THIS
EVENING. UPSCALE GROWTH TO A SEVERE MESOSCALE CONVECTIVE SYSTEM IS
EXPECTED ALONG THE DRYLINE...WHICH SHOULD BE ROUGHLY WHERE IT IS
CURRENTLY LOCATED...IF NOT 25 MILES OR SO FARTHER WEST AND BEGIN
TO PROPAGATE EAST SOUTHEASTWARD.

MIDNIGHT THROUGH 4AM...
THE INTENSE SQUALL LINE SHOULD BEGIN IMPACTING THE NORTHERN ZONES
INCLUDING THE AUSTIN METRO AREA BY MIDNIGHT OR 1AM WITH DAMAGING
STRAIGHT LINE WINDS UP TO 70 MPH AND POSSIBLY HIGHER DEPENDING ON
HOW MUCH INSTABILITY REMAINS IN PLACE DURING THE OVERNIGHT HOURS.
DID NOTICE SOME HINTS AT MID LEVEL LAPSE RATES RELAXING JUST A BIT
SO HOPEFULLY THE WIND POTENTIAL WILL REMAIN AT OR BELOW THE
CURRENT THINKING. QUARTER SIZED HAIL WILL ALSO BE POSSIBLE AND
POTENTIALLY SOME LARGER HAIL IN THE MORE INTENSE UPDRAFTS OF THE
LINE. AS THE LINE CONTINUES ITS PROGRESSION SOUTH AND EAST OF
AUSTIN BY 2 TO 4 AM...THE MATURE LINE SHOULD CONTINUE TO EVOLVE
INTO A WIND AND HEAVY RAIN THREAT AND LESS OF A HAIL THREAT.
WHILE THE MOVEMENT OF THE LINE SHOULD BE RATHER QUICK...RAIN RATES
SHOULD INCREASE AS THE LINE BEGINS TO INGEST MORE MOIST BOUNDARY
LAYER AIR. THIS WOULD RESULT IN SOME LOCALLY HEAVY RAIN THAT MAY
RESULT IN LOCALIZED FLASH FLOODING ALONG AND EAST OF THE I35
CORRIDOR WHERE MORE SATURATED SOILS ARE PRESENT FROM PREVIOUS
RAINS OVER THE LAST WEEK.

TOMORROW MORNING AND INTO THE AFTERNOON HOURS...
THE UPPER LOW RESPONSIBLE FOR THE SEVERE EPISODE TODAY WILL SHIFT
EASTWARD INTO THE RED RIVER VALLEY WHILE A COLD FRONT BEGINS TO
DROP DOWN INTO CENTRAL TEXAS. THE SEVERE THREAT WILL SHIFT TO THE
EXTREME EASTERN ZONES AND BY MID-DAY SHOULD BE MOSTLY OUT OF THE
AREA. AS THE COLD FRONT APPROACHES...THERE STILL EXISTS A SLIGHT
CHANCE FOR THUNDER BUT GFS/EURO ARE BOTH NOT ADVERTISING MUCH OF
NOTE WITH THAT ACTIVITY.

LATE MONDAY NIGHT AND INTO TUESDAY MORNING...
THE COLD FRONT WILL BEGIN TO MOVE THROUGH THE AREA OVERNIGHT
MONDAY AND RESULT IN MUCH COOLER TEMPERATURES MOVING INTO THE LONG
TERM PERIOD. MUCH DRIER AIR WILL FILTER IN AS WINDS SHIFT TO THE
NORTH AND CLEAR OUT THE POP CHANCES.

TB3

LONG TERM (TUESDAY THROUGH SUNDAY)...

BENIGN WEATHER CONDITIONS ARE EXPECTED FOR THE EXTENDED FORECAST
PERIOD. NORTHWEST FLOW ALOFT WILL DOMINATE THROUGH SATURDAY FOR COOL
NIGHTS AND MILD AFTERNOONS. A WEAK COLD FRONT IS EXPECTED TO MOVE
ACROSS SOUTH CENTRAL TEXAS THURSDAY AFTERNOON BUT DISSIPATES BEFORE
REACHING THE COASTAL PLAINS. BOTH GFS AND ECM CONCUR WITH THIS
SOLUTION. THIS WILL RE-INFORCE DRY AND PLEASANT WEATHER ON FRIDAY.
AN UPPER LEVEL TROUGH IS FORECAST TO PUSH FROM THE PACIFIC NORTHWEST
INTO THE NORTHERN ROCKIES BY SUNDAY. AT THE SURFACE...SOUTHERLY
WINDS AND MOISTURE RETURNS ACROSS THE AREA AS THE UPPER LEVEL TROUGH
PUSHES TO THE EAST. THIS TRANSLATE TO A SLIGHT CHANCE FOR SHOWERS
AND THUNDERSTORMS ACROSS THE EAST HALF OF SOUTH CENTRAL TEXAS SUNDAY
AFTERNOON AND ACROSS THE RIO GRANDE FOR THE EVENING PERIOD.
TEMPERATURES WILL REMAIN CLOSE TO NORMAL LEVELS THROUGH THE PERIOD
WITH HIGHS IN THE LOWER 80S AND LOWS IN THE LOWER 60S.

OB17

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  85  59  72  51 /  70  20  20  10  -
AUSTIN BERGSTROM INTL AIRPORT  65  83  58  72  49 /  70  20  20  10  -
NEW BRAUNFELS MUNI AIRPORT     66  84  59  73  50 /  60  20  10  10  -
BURNET MUNI AIRPORT            62  83  56  70  49 /  70  20  30  20  -
DEL RIO INTL AIRPORT           62  87  60  76  51 /  20  10  -   -   -
GEORGETOWN MUNI AIRPORT        63  83  57  70  49 /  70  20  30  10  -
HONDO MUNI AIRPORT             63  85  59  74  49 /  50  10  -   -   -
SAN MARCOS MUNI AIRPORT        65  83  60  72  50 /  70  20  10  10  -
LA GRANGE - FAYETTE REGIONAL   69  82  61  72  50 /  60  40  20  10  -
SAN ANTONIO INTL AIRPORT       66  85  60  73  51 /  50  20  10  10  -
STINSON MUNI AIRPORT           67  84  62  74  51 /  50  20  10  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 26, 2:11 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
211 PM CDT SUN APR 26 2015

TXZ171>173-183>194-202>209-217>225-228-271915-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
211 PM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. FOR THE AFTERNOON AND
EVENING HOURS...THE GREATEST CONCERN FOR SEVERE WEATHER WILL
REMAIN ALONG AND NORTH OF A DEL RIO TO GEORGETOWN LINE. THE MAIN
CONCERNS WILL BE LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY
RAINFALL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT.

A SECOND ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE
HILL COUNTRY LATE THIS EVENING...THEN MOVE INTO THE INTERSTATE 35
CORRIDOR DURING THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN
CONCERNS WILL DAMAGING WIND...LOCALLY HEAVY RAINFALL AND LARGE
HAIL. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
EARLY MONDAY MORNING FOR AREAS EAST OF THE INTERSTATE 35 AND
INTERSTATE 37 CORRIDORS. THE MAIN CONCERNS WILL DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 26, 9:27 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 PM CDT SUN APR 26 2015

TXZ183-184-270330-
EDWARDS TX-VAL VERDE TX-
927 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND VAL
VERDE COUNTIES UNTIL 1030 PM CDT...

AT 926 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF JUNO
TO NEAR LANGTRY...AND MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JUNO...LOMA ALTA...COMSTOCK...CARTA VALLEY...FLOUR MILLS...SHUMLA...
SEMINOLE CANYON STATE PARK...US-277 NEAR THE SUTTON-EDWARDS COUNTY
LINE...PAFFORD CROSSING...DEVILS SHORES...BAKERS CROSSING...
VINEGARONE AND DEVILS RIVER STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3029 10125 3029 10030 2952 10075 2969 10137
      2975 10142 2977 10140 2975 10144 2979 10146
      2976 10154 2981 10154
TIME...MOT...LOC 0226Z 270DEG 25KT 3032 10083 2984 10139

CP
Special weather statement, Apr 26, 10:21 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 PM CDT SUN APR 26 2015

TXZ183-202-270400-
VAL VERDE TX-KINNEY TX-
1021 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHEASTERN
VAL VERDE COUNTIES UNTIL 1100 PM CDT...

AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF CARTA
VALLEY TO NEAR BOX CANYON-AMISTAD...AND MOVING EAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DEL RIO...COMSTOCK...ALAMO VILLAGE...STANDART...LAKE VIEW...AMANDA...
VAL VERDE PARK...CIENEGAS TERRACE...LAUGHLIN AFB...AMISTAD VILLAGE...
BOX CANYON-AMISTAD...PAFFORD CROSSING...ROUGH CANYON REC AREA...
DEVILS SHORES AND KICKAPOO CAVERN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR LAKE AMISTAD...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2973 10126 2965 10070 2962 10070 2962 10051
      2958 10020 2910 10067 2917 10078 2926 10081
      2928 10087 2931 10089 2937 10101 2946 10106
      2947 10115 2952 10118 2953 10126 2958 10124
      2963 10127 2957 10130 2958 10130
TIME...MOT...LOC 0320Z 275DEG 43KT 2971 10088 2948 10116

CP
Local storm report, Apr 26, 10:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT SUN APR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             5 NNW COMSTOCK          29.75N 101.20W
04/26/2015  E0.88 INCH       VAL VERDE          TX   PUBLIC

            DIME TO NICKEL SIZE

&&

EVENT NUMBER EWX1500286

LJH
Local storm report, Apr 26, 10:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 PM CDT SUN APR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             2 S JUNO                30.12N 101.12W
04/26/2015  E1.00 INCH       VAL VERDE          TX   PUBLIC

&&

EVENT NUMBER EWX1500287

LJH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:27 PM CDTSpecial Weather StatementEWXVal Verde63 min
Apr 26, 9:39 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde66 min
Apr 26, 10:21 PM CDTSpecial Weather StatementEWXKinney39 min
Apr 26, 10:51 PM CDTSpecial Weather StatementEWXKinney54 min
Apr 26, 11:04 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr, Llano56 min
Apr 26, 11:14 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde, Val Verde31 min
Apr 26, 11:21 PM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr, Real39 min
Apr 26, 11:40 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kinney, Maverick, Medina, Real and 2 more35 min
Apr 26, 11:49 PM CDTSevere Thunderstorm WarningEWXBandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 1 more71 min
Apr 27, 12:14 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde46 min
Apr 27, 12:38 AM CDTTornado WarningEWXFrio, Medina, Uvalde52 min
Apr 27, 12:44 AM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Blanco, Burnet, Caldwell, Comal and 9 more61 min
Apr 27, 12:47 AM CDTSpecial Weather StatementEWXDimmit, Frio, Maverick, Zavala58 min
Apr 27, 1:24 AM CDTTornado WarningEWXAtascosa, Frio, Medina66 min
Apr 27, 1:38 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Dimmit and 13 more52 min
Apr 27, 1:54 AM CDTTornado WarningEWXAtascosa, Frio38 min
Apr 27, 2:24 AM CDTTornado WarningEWXAtascosa, Wilson36 min
Apr 27, 2:30 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee and 2 more45 min
Apr 27, 3:00 AM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Wilson60 min
Apr 27, 3:55 AM CDTSpecial Weather StatementEWXDeWitt35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.